MAUDE Adverse Event Report: IMPERATIVE CARE. INC ZOOM REPERFUSION CATHETER; CATHETER, THROMBUS RETRIEVER

IMPERATIVE CARE. INC ZOOM REPERFUSION CATHETER; CATHETER, THROMBUS RETRIEVER
Model Number ICRC071137
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Stroke/CVA (1770)
Date of Event 09/24/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
The devices were discarded after use and therefore not available for return and investigation.There were no device deficiencies reported related to the zoom 88 or zoom 71.Based on the information provided and without case images, the exact cause for the recurrent stroke is unknown.It was reported that the patient had achieved complete reperfusion after the first thrombectomy procedure.The relationship with the zoom devices to the recurrent stroke could not be established.It is unclear if the recurrent stroke was caused by the zoom devices, the stent retriever, or the hypercoagulable condition the patient was found to later have.The manufacturing records for the zoom devices were reviewed and demonstrated that the product met all the design and manufacturing specifications.The following mfr # were submitted: mfr # 3013590708-2024-00022 for zoom 88; mfr # for zoom 71.
 
Event or Problem Description
A 67-year-old male patient was being treated for an occlusion at the left m1 segment.A zoom 88 access catheter and a third-party insert catheter were introduced into the left common carotid artery (cca) as a system.A roadmap angiogram was completed of the cca to visualize the carotid bifurcation.A diagnostic catheter was used to select the internal carotid artery (ica) over a glidewire.The zoom 88 was then advanced and parked at the ica cavernous.During the first and second passes, a third-party microcatheter and microwire were advanced through a zoom 71 aspiration catheter as a system into the zoom 88.The zoom 71 was advanced to the face of the clot and aspiration was applied.The zoom 71 catheter was removed under continuous aspiration from the patient.A contrast run showed the thrombus was not aspirated.During the third pass, a different third-party microcatheter and microwire were advanced through the zoom 88 past the m1 occlusion.The microwire was removed from the microcatheter and replaced with a stent retriever.The stent retriever was advanced and allowed to set in the clot for 5 minutes.The stent retriever was removed; however, the thrombus was not captured within the stent retriever.For the fourth pass, the same third-party microcatheter and microwire used in the third pass were again advanced through the zoom 88 past the m1 occlusion.The microwire was removed from the microcatheter and replaced with the same stent retriever.The stent retriever was deployed and again set in the clot for 5 minutes.The stent retriever was removed, and the thrombus was captured within the stent retriever.An angiogram was performed and recanalization of the left m1 distribution was achieved with a tici 3 score.No device issues were reported.One week post initial procedure, the patient presented with an altered mental status.A computed tomography angiography (cta) showed a new occlusion at the left m2 segment.The patient received a second mechanical intervention, and the recurrent stroke was resolved with tici 3 reperfusion.No procedure or device information was provided.Three weeks after the second thrombectomy procedure, the patient was discharged home.One month after discharge, it was noted that the patient developed a hypercoagulable condition, which led to his passing approximately ten days later.Per the physician, the cause of death was hypercoagulable condition.

Brand Name
ZOOM REPERFUSION CATHETER
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
IMPERATIVE CARE. INC
1359 dell avenue
campbell CA 95008 6609
Manufacturer (Section G)
IMPERATIVE CARE, INC.
1359 dell avenue
campbell CA 95008 6609
Manufacturer Contact
joy patel
1359 dell
campbell, CA 95008-6609
MDR Report Key19779103
Report Number3014590708-2024-00023
Device Sequence Number20878300
Product Code NRY
UDI-Device Identifier00812212030450
UDI-Public00812212030450
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K211476
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/20/2023
Device Model NumberICRC071137
Device Catalogue NumberICRC071137
Device Lot NumberF2219901
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2024
Initial Report FDA Received Date07/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARISTOTLE 18 MICROWIRE; ASAHI CHIKAI GUIDE WIRE; MARKSMAN MICROCATHETER; SOLITAIRE STENT RETRIEVER; TREVO TRAK21 MICROCATHETER; ZOOM 71
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age67 YR
Patient SexMale
Patient Weight89 KG
Patient EthnicityNon Hispanic
Patient RaceWhite